G6PD Deficiency » Discussions » Drugs and G6PD

  • Posted March 20, 2015
    Dok : Hello marianna. How may I help you?
    Marianna : Hello,
    I seriously need some urgent help, please!!!
    I have a G6PD deficiency, category 1, and my level is 0.01 or 0.001 (Triple tested and verified over and over, because no one believes it, since I am a female).
    I was diagnosed with Fybromialgia and have read upon a somewhat popular treatment with Doxycycline, but have avoided it, because everyone says that for the first couple months, the person will end up with severe symptoms of everything they are dealing with, before they ever see an improvement in their condition. I have a severe case of Fybromialgia and I have been scared of starting this treatment.
    I also need to mention that I have had a Gastric Bypass in 2000 and Perforated Ulcer in 2007 and IBS for over ten years; only mentioning it, just in case these new meds are causing any troubles with the above conditions.
    I only mentioned the Fybromialgia, because now I have been diagnosed with a rare abdominal infection (no name given for it) and have been prescribed the following for the next 14 days:
    Doxycycline 100 MG twice a day
    And
    Metronidazole 500 MG twice a day
    And
    Hydrocodone / Acetaminophen 10-325 one pill every four hours
    I have been taking them for the last three days and my new symptoms are: Extreme fatigue, terrible migraines, severe diarrhea, and severe body pains including severe cramping and severe itching all over.
    I do not know which medication is causing me which symptom. Is it the Doxycycline, the Metronidazole or the Acetaminophen (which I know, and the Doctors knew, that I am allergic to, but they prescribed it anyway for the pain) I am just tired of arguing with them and to top it off, I was at the ER and was way too sick even think straight.
    Please help. I cannot take it any longer and it has only been three days; there is no way that I can go on like this for ten more days. I am afraid to go to the ER again, because even though I tell them about my G6PD deficiency, every single time, they inject me with the wrong medication claiming that it is all safe for me and in the end, it never is. Please, please, help!
    PS
    At the ER I was also given huge amounts of Flagyl IV and now I read that it can cause anemia to people with G6PD. What no one mentions is that there are different categories of G6PD and each medication varies depending upon the G6PD category deficiency. Could Flagyl be an issue as well?
    Yes, I did have a surgical procedure two weeks ago.
    i know i was given a lot of iv antibiotics and flagyl. Not certain if the flagyl was iv or a pill
    Dok :What is your symptom now?
    Marianna :I have been taking them for the last three days and my new symptoms are: Extreme fatigue, terrible migraines, severe diarrhea, and severe body pains including severe cramping and severe itching all over, and severe chills
    Dok :Those symptoms appear since you're taking the med?
    Marianna :yes, i did have the chills and the cramping before, everything else is new. Are you familiar with G6PD deficiency category one? Am I allergic to any of the above meds prescribed?
    Dok :Have you ever took one of them before?
    Marianna :NO
    Dok :That itchiness may be an allergic reaction to one of them
    Marianna :i can handle the itchiness. not a problem. the other symptoms worry me a lot
    Dok :and severe diarrhea could also be the symptoms caused by the drugs. how many times you have them in a day?
    Marianna :it started yesterday and it goes on every couple hrs, last night and this morning, i have already gone three times this morning. all water. Are you able to tell me if I am allergic to the meds due to the G6PD deficiency category one, please?
    Dok :i think you may skip the acetaminophen
    Marianna :yup, stopped that but the pain is tooooo much all over my body
    Dok :how severe is the pain? what pain are you suffered from?
    Marianna :back,neck, shoulder, hands, feet, stomach
    Dok :what was the diagnosis?
    Marianna :cant even stay awake to type for you, just woke up and ready to go back to bed, a rare abdominal infection, they did not give a name
    Dok :is there any improvement after meds?
    Marianna :absolutely nothing, i have gotten worst
    Dok :ok, i suggest you to go back to your doctor about this. You need to be directly examined, and your treatment need to be adjusted based on your condition.
    Marianna :ok thank u, have a great day